Alert archive / Louisiana / Flash Flood Warnings in 2019
Flash Flood Warning 96, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 15, 2019, 10:09 AM CDT for Concordia Parish, Louisiana; Adams County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2019, 10:09 AM CDT (15:09 UTC)
- Expired
- Jul 15, 2019, 1:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Concordia Parish, LA, Adams County, MS
The radar
The Ft Polk radar (KPOE), 134 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 647 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
538
WGUS54 KJAN 151509
FFWJAN
LAC029-MSC001-151815-
/O.NEW.KJAN.FF.W.0096.190715T1509Z-190715T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
1009 AM CDT Mon Jul 15 2019
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Southern Concordia Parish in northeastern Louisiana...
Adams County in southwestern Mississippi...
* Until 115 PM CDT.
* At 1009 AM CDT, Doppler radar indicated heavy rain across the
warned area.
* Some locations that will experience flooding include...
Natchez, Cranfield, Deer Park, Kingston, Black Hawk, Sibley and
Slocum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3104 9165 3104 9172 3114 9172 3119 9168
3124 9181 3129 9182 3130 9186 3163 9115
3135 9116 3137 9127 3132 9147 3128 9150
3123 9149 3121 9153 3124 9154 3123 9157
3113 9163 3106 9156 3103 9157 3097 9166
$$
GRGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 9:24 AM CDT, 45 minutes earlier.
Area forecast discussion, Jul 15, 9:24 AM CDT, 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
924 AM CDT Mon Jul 15 2019
.UPDATE...
Updated for morning discussion.
&&
.DISCUSSION...
While widespread convective area continues this morning, intensity
has diminished markedly over the past couple of hours and rainfall
has not been as robust as earlier. Latest CAM guidance continues
to diminish the overall area through the rest of the morning into
the early afternoon. Scattered redevelopment looks to occur,
thereafter, as the sun is able to get to the ground sufficiently
to increase instability. Shear remains sufficient for cell
rotation, so will have to monitor the stronger/deeper cells for
brief tornado potential through the rest of the afternoon.
Flooding will continue to be a concern, as well, as PWs remain
high and training cells will continue to be a possibility,
especially in the trailing convergent axis./GG/
Prior discussion below:
This Morning through Tonight:
The main concern for the immediate short term into this afternoon
will be the flash flood threat from the heavy rain bands of what is
currently Tropical Depression Barry. With the very high moisture
content of the atmosphere being lifted northward from the Gulf of
Mexico (PWAT value of 2.5 inches on KLCH sounding at 00Z today),
deep moisture convergence has been maximized along an axis of
convergence arcing from near Lake Charles, LA northeast and north
along the Mississippi River. Evidence of deeper convection and more
efficient rain production can be seen by the cooling cloud tops
advancing northeast, as well as an uptick in lightning activity
with the thunderstorms embedded in the band. Rainfall rates as high
as 4 inches per hour will be possible with these training heavy
showers and storms. Just outside of our area, an observer in Bunkie,
LA early this morning had measured over 8 inches of rainfall
associated with this band. The Natchez airport has picked up a quick
3 inches of rain in the last 2 hours. These showers and
thunderstorms continue to spread farther north into our forecast
area and will pose a Significant threat for flash flooding to
portions of central/northeast Louisiana, far western Mississippi,
and far southeast Arkansas at least through the morning. Elsewhere,
narrow bands of moderate to heavy showers and embedded showers
continue to advance across the forecast area. With daytime heating,
a little more thunder may mix in as well. Given the already
saturated ground in many places and the possibility for locally
heavy rainfall through the afternoon, the Flash Flood Watch has been
extended areawide through 6 PM today. Will keep an Elevated threat
for flash flooding highlighted for most Mississippi counties east of
Interstate 55 today, and a Limited threat in very far eastern
Mississippi where rainfall totals have been lighter for this event
so far.
A Marginal Risk for severe thunderstorms will continue across
especially northern portions of the forecast area today into
tomorrow as adequate low-level shear associated with Barry and
modest instability will allow for low topped supercells to develop.
An isolated few tornadoes and damaging wind gusts will be possible
with the strongest of these storms. /NF/
Tuesday through next weekend:
For Tuesday, expect diminishing impacts associated with the remnants
of "Barry" as it picks up forward speed while getting absorbed by
the westerlies. There will still be some lingering deep convective
potential and enough shear for a marginal tornado risk per SPC, but
storm coverage and the heavy rain threat will be considerably less
than today.
As we go through mid to late week and into the weekend, global
models generally agree that the subtropical ridge will have strong
influence on ArkLaMiss weather. This will keep rain chances on the
low side while allowing heat to build, and for late this week, it
looks probable that a mention of dangerous heat will be needed in
the HWO/graphics as we move beyond the current flash flood/severe
weather threats. /EC/
&&
.AVIATION...
12Z TAF discussion:
Scattered light to moderate rain showers and a few bands of
heavier showers and thunderstorms will continue to move across the
region through the period as the remnants of Tropical Depression
Barry continue to move northward. Through 15Z, MVFR ceilings are
more likely at most of the TAF sites, however IFR ceilings may
accompany heavier rain. Breezy winds at times, especially with
near any thunderstorms. Some TSRA may be scattered around the area
by this afternoon, but chances for thunder were too low to include
in TAFs at this time. Areas of low stratus are expected to develop
again after 06Z Tuesday, producing MVFR or lower ceilings at some
TAF sites. /NF/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 81 73 89 73 / 84 22 52 7
Meridian 82 73 92 73 / 80 21 23 4
Vicksburg 81 74 88 75 / 85 28 49 7
Hattiesburg 83 74 90 73 / 73 21 30 3
Natchez 81 74 87 73 / 85 21 60 4
Greenville 82 74 86 75 / 91 55 64 16
Greenwood 81 74 87 75 / 91 41 63 17
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until 6 PM CDT this evening for MSZ018-019-
025>066-072>074.
LA...Flash Flood Watch until 6 PM CDT this evening for LAZ007>009-015-
016-023>026.
AR...Flash Flood Watch until 6 PM CDT this evening for ARZ074-075.
&&Hazardous weather outlook, Jul 15, 5:23 AM CDT, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 523 AM CDT Mon Jul 15 2019 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025-034>036-040>042-047- 048-161030- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Bolivar-Sunflower-Leflore-Washington-Humphreys-Holmes- Issaquena-Sharkey-Yazoo-Warren-Hinds- 523 AM CDT Mon Jul 15 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...This morning through tonight FLOODING THREAT...Significant TIMING...This morning through this afternoon Isolated strong to severe thunderstorms are possible today and tonight. Some thunderstorms could produce damaging wind gusts and tornadoes. (https://www.weather.gov/images/jan/graphicast/2.png) Early this morning through this afternoon, through this afternoon, bands of training heavy showers and thunderstorms through this afternoon will likely result in widespread flash flooding across central and northeast Louisiana, western Mississippi, and far southeast Arkansas. Many roads could be flooded or closed and some structural flooding and water rescues are likely. Minor river flooding will also be possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated strong to severe thunderstorms are possible through Tuesday afternoon for portions of southeast Arkansas, central and northern Mississippi, and far northeast Louisiana. Some thunderstorms could produce damaging wind gusts and tornadoes. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region early this morning through Tuesday. MSZ026>033-037-038-043>045-049-050-161030- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Attala-Winston-Madison MS-Leake-Neshoba-Rankin-Scott- 523 AM CDT Mon Jul 15 2019 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...This morning through tonight FLOODING THREAT...Elevated TIMING...This morning through this afternoon Isolated strong to severe thunderstorms are possible today and tonight. Some thunderstorms could produce damaging wind gusts and tornadoes. (https://www.weather.gov/images/jan/graphicast/2.png) Bands of heavy rainfall over already saturated ground will likely result in areas of flash flooding through this afternoon. Some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated strong to severe thunderstorms are possible through Tuesday afternoon for portions of southeast Arkansas, central and northern Mississippi, and far northeast Louisiana. Some thunderstorms could produce damaging wind gusts and tornadoes. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region early this morning through Tuesday. MSZ039-046-051-052-055>058-062>066-072>074-161030- Noxubee-Kemper-Newton-Lauderdale-Simpson-Smith-Jasper-Clarke- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 523 AM CDT Mon Jul 15 2019 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Elevated TIMING...This morning through this afternoon Bands of heavy rainfall over already saturated ground will likely result in areas of flash flooding through this afternoon. Some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. LAZ023>026-MSZ053-054-059>061-161030- Franklin LA-Catahoula-Tensas-Concordia-Claiborne-Copiah-Jefferson- Adams-Franklin MS- 523 AM CDT Mon Jul 15 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and southwest Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Significant TIMING...Early this morning through this afternoon Early this morning through this afternoon, through this afternoon, bands of training heavy showers and thunderstorms through this afternoon will likely result in widespread flash flooding across central and northeast Louisiana, western Mississippi, and far southeast Arkansas. Many roads could be flooded or closed and some structural flooding and water rescues are likely. Minor river flooding will also be possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. NF && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Jul 15, 7:32 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
732 AM CDT MON JUL 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 1 SSW VICKSBURG 32.34N 90.88W
07/15/2019 WARREN MS EMERGENCY MNGR
SEVERAL ROADS FLOODED AND TREES DOWN DUE TO
SATURATED SOIL (VERY LITTLE WIND WAS
NOTED)...REPORTED BY WARREN COUNTY EM.
&&
ECLocal storm report, Jul 15, 7:49 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
749 AM CDT MON JUL 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD PHILADELPHIA 32.78N 89.11W
07/15/2019 NESHOBA MS LAW ENFORCEMENT
TWO ROADS WERE CLOSED DUE TO FLOODING...
REPORTED BY PHILADELPHIA PD.
&&
ECLocal storm report, Jul 15, 7:57 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
757 AM CDT MON JUL 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD NEWTON 32.32N 89.16W
07/15/2019 NEWTON MS EMERGENCY MNGR
TEN ROADS CLOSED DUE TO FLOODING ACROSS
COUNTY...REPORTED BY NEWTON COUNTY EM.
&&
ECLocal storm report, Jul 15, 9:14 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
914 AM CDT MON JUL 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 AM FLASH FLOOD 2 SSE RIDGECREST 31.57N 91.51W
07/15/2019 CONCORDIA LA 911 CALL CENTER
NEARLY 4 FEET OF WATER OVER AIRPORT RD.
&&Local storm report, Jul 15, 9:15 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
915 AM CDT MON JUL 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 AM FLASH FLOOD 3 WNW VIDALIA 31.58N 91.48W
07/15/2019 CONCORDIA LA PUBLIC
WATER COVERING A PORTION OF CONCORDIA PARK
DRIVE.
&&Local storm report, Jul 15, 9:21 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
921 AM CDT MON JUL 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD 3 WNW VIDALIA 31.58N 91.49W
07/15/2019 CONCORDIA LA PUBLIC
FLOODING ALONG FREEMAN ROAD.
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:41 AM CDT | Flash Flood Warning | JAN | Concordia | 4 hr |
| Jul 15, 3:27 AM CDT | Flash Flood Warning | JAN | Catahoula, Concordia | 4 hr |
| Jul 15, 4:29 AM CDT | Flash Flood Warning | JAN | Concordia, Madison, Tensas | 3 hr |
| Jul 15, 6:48 AM CDT | Flash Flood Warning | JAN | Catahoula, Concordia | 117 min |
| Jul 14, 8:32 PM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis | 28 min |
| Jul 15, 5:21 AM CDT | Flash Flood Warning | JAN | Neshoba, Newton | 3 hr |
| Jul 15, 5:33 AM CDT | Flash Flood Warning | JAN | Forrest | 3 hr |
| Jul 15, 5:51 AM CDT | Flash Flood Warning | JAN | Adams, Franklin | 114 min |
| Jul 15, 6:01 AM CDT | Flash Flood Warning | JAN | Choctaw, Oktibbeha, Webster, Winston | 3 hr |
| Jul 15, 6:40 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 50 min |
| Jul 15, 6:43 AM CDT | Special Weather Statement | JAN | Kemper | 32 min |
| Jul 15, 7:02 AM CDT | Special Weather Statement | JAN | Kemper | 28 min |
| Jul 15, 7:09 AM CDT | Special Weather Statement | JAN | Oktibbeha | 51 min |
| Jul 15, 7:26 AM CDT | Special Weather Statement | JAN | Noxubee | 34 min |
| Jul 15, 7:31 AM CDT | Flash Flood Warning | JAN | Adams, Claiborne, Jefferson, Warren | 119 min |
| Jul 15, 8:01 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 29 min |
| Jul 15, 8:58 AM CDT | River Flood Warning | JAN | Neshoba | 50 hr |
| Jul 15, 9:37 AM CDT | River Flood Warning | JAN | Hinds, Warren | 21 hr |
| Jul 15, 10:52 AM CDT | Special Weather Statement | JAN | Grenada | 23 min |
| Jul 15, 2:07 PM CDT | Special Weather Statement | JAN | Marion | 38 min |
| Jul 15, 2:45 PM CDT | Special Weather Statement | JAN | Hinds | 30 min |
| Jul 15, 3:11 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 64 min |
| Jul 15, 3:42 PM CDT | Special Weather Statement | JAN | Rankin | 48 min |
| Jul 15, 3:54 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin, Scott | 66 min |
| Jul 15, 4:28 PM CDT | Special Weather Statement | JAN | Madison | 32 min |
| Jul 15, 5:00 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison, Winston | 60 min |
| Jul 15, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Webster | 37 min |
| Jul 15, 5:45 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Oktibbeha, Webster | 28 min |
| Jul 15, 6:40 PM CDT | Special Weather Statement | JAN | Bolivar | 50 min |
Nearby
Flash Flood Warnings in Louisiana, 2019Flash Flood Warnings in Mississippi, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.